MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22122
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).One (1) x zebd-5-10 was returned to cirl for a lab evaluation.A lab evaluation was held on 08 june 2017.During the lab evaluation the stent was found to be kinked at portholes 2 and 4 with some back wall damage at porthole 4.It was noted that the stent would not have left the manufacturing facility in a damaged state.The customer complaint was confirmed on visual inspection of the returned device as the stent was found to be damaged.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.It may be noted that according to the instructions for use, the user is instructed to: visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.Prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This report forms part of a retrospective review of open complaints for a new malfunction precedence for this device family established on (b)(6)2017: 'stent kinked/bent'.When straightening the pigtail with a straightener in order to insert the stent into an endoscope, the stent kinked.Then, it was replaced with zebd-6-10 and the procedure was completed with the replacement.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).The customer reported the following complaint issue "when straightening the pigtail with a straightener in order to insert the stent into an endoscope, the stent kinked.Then, it was replaced with zebd-6-10 and the procedure was completed with the replacement." a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint could be attributed to the manner in which the pigtail curls are straightened.A precaution included in the ifu states, care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." there is 100% inspection on stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc a review of the manufacturing records for the biliary stent device lot did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot, upon review of complaints this failure mode has not occurred previously with this lot.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to update the potential root cause.When straightening the pigtail with a straightener in order to insert the stent into an endoscope, the stent kinked.Then, it was replaced with zebd-6-10 and the procedure was completed with the replacement.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6793671
Report Number3001845648-2017-00329
Device Sequence Number129854
Product Code FGE
UDI-Device Identifier00827002221222
UDI-Public(01)00827002221222(17)200324(10)C1339668
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22122
Device Catalogue NumberZEBD-5-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/14/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1